Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS Omaha, NE

June 14, 2016Dodge County, Nebraska

NWS Omaha, NE issued this special weather statement at Jun 14, 2016, 7:37 AM CDT for Dodge County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 7:37 AM CDT (12:37 UTC)
Expired
Jun 14, 2016, 8:15 AM CDT
In force
38 min
Issued by
NWS Omaha, NE

County Dodge County, NE

The radar

The Omaha radar (KOAX), 19 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS83 KOAX 141237
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
737 AM CDT TUE JUN 14 2016
 
NEZ044-045-051-052-141315-
DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-
737 AM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
SOUTHEASTERN DODGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN
SAUNDERS COUNTIES UNTIL 815 AM CDT...

AT 736 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CEDAR BLUFFS...OR 33 MILES WEST OF OMAHA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREMONT...VALLEY...ARLINGTON...CEDAR BLUFFS...NICKERSON...
INGLEWOOD...LESHARA...FREMONT LAKES STATE RECREATION AREA...
CAMP CEDARS AND CAMP EAGLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 432.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 108 AND 123.

LAT...LON 4131 9669 4148 9674 4162 9636 4132 9630
TIME...MOT...LOC 1236Z 258DEG 16KT 4142 9663 

$$

MILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:47 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 14, 6:47 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
647 AM CDT TUE JUN 14 2016

.SHORT TERM...(today through Thursday)
Issued at 345 AM CDT Tue Jun 14 2016

Forecast concerns in the short term will be the location and
coverage of thunderstorm chances through this evening and severe
weather/heavy rain potential...then hot temperatures.

The upper air maps from 00z showed several shortwaves embedded in
the southwest flow aloft over the Rockies. The h5 ridge was
breaking down as this shortwave trough energy and cooler air aloft
moved into the Plains. Moisture was plentiful. Our 00z KOAX
sounding had 1.62 inches PWAT and h85 dewpoints were around 18 deg
C. At 08Z...surface low pressure extended from parts of South
Dakota into central Nebraska and west central Kansas with a warm
front extending across northeast Nebraska. Thunderstorms over
eastern Nebraska and parts of west central Iowa weakened during
the evening. Thunderstorms over the Western High Plains have been
marching eastward overnight with the leading edge from onl to ord
and more stratiform rain to the west. A cell develop near Aurora
around 04z last night...and has maintained itself and increased in
coverage near Norfolk by 0830Z.

The short term models continue to break down the ridge as h5 low
pressure tracks into the Northern Plains. The surface low pressure
is also forecast to lift north. The short range hi-resolution
models (SPC HRRR/RAP/ESRL HRRR) trend with decreasing coverage as
the convective complex takes the more organized precipitation
north into South Dakota. With deep moisture in
place...frontogenesis...theta-e advection and increasing omega
through 12Z...will include higher pops across northeast Nebraska
and trend toward decreasing coverage and intensity diurnally this
morning...but maintain some higher pops for an area of storms that
shifts east into western Iowa. The theta-e axis remains in place
with the dryline approaching from the west this afternoon with
PWAT of 1.5 to 1.88 inches. Heating well into the 80s and a few
90s should increase instability to 2000-3000 j/kg with K indices
around 40. Thunderstorms should continue in the afternoon and
increase in intensity with the heating and increasing instability.
Forecast soundings don't show a cap...thus expect scattered
thunderstorms to develop. Old outflow boundaries and boundaries
from storms this morning could enhance the severe weather and
heavy rain potential in localized spots and will complicate the
QPF forecast. Locally heavy rain is possible...however storm
motions do increase to 20 to 25kts during the day. Much of our
forecast area is in the slight risk and SPC has shifted the
enhanced area farther into Iowa. Forecast soundings show only
modest shear...but sufficient CAPE and plenty of moisture. The
main threat for storms is during the day...winding down during the
early in the evening.

Hot temperatures and mainly dry weather build in through Thursday
with highs in the 90s each day. The GFS was hinting at some
isolated storms ahead of the hot air Friday...however do not have
mentioned at this time.

.LONG TERM...(Thursday night through Monday)
Issued at 345 AM CDT Tue Jun 14 2016

The ridge with hot temperatures remains in place through the
weekend...however there are some model differences on the strength
of the ridge and if it can be broken down Sunday night with a cold
frontal passage and chance for storms. For now have isolated
storms in the extended. The EC is much hotter than the GFS...and
our blend has 90s for now Friday through Monday and in the south
Tuesday.

&&

.AVIATION...(12Z TAFS for KOMA...KLNK...KOFK through 12Z Wednesday)
Issued at 645 AM CDT Tue Jun 14 2016

Scattered thunderstorms will be around through about 15z...then it
looks like there will be a break until later. Did mention some
variable gusty winds with current activity. Coverage of storms
later today is somewhat uncertain...but highest chance seems to be
around KOMA. IFR ceilings and visibilities possible in pcpn. VFR
conditions are expected tonight. Some fog appears possible for late
tonight but did not mention in TAFs at this time.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...Miller
Hazardous weather outlook, Jun 14, 5:06 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
506 AM CDT TUE JUN 14 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-150015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
506 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH ACROSS PARTS OF
EASTERN NEBRASKA INTO WESTERN IOWA THIS MORNING...THEN RE-DEVELOP
WITH HEATING THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF
THE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN THE MAIN HAZARDS.

AN UPPER LEVEL STORM SYSTEM WILL TRACK INTO THE DAKOTAS AND
MINNESOTA TODAY. ALTHOUGH THE MORE ORGANIZED PRECIPITATION WILL BE
TO OUR NORTH AND EAST...THERE WILL BE ABUNDANT MOISTURE IN OUR
LOCAL AREA AND WITH HEATING SOME STORMS COULD BECOME STRONG TO
SEVERE AND PRODUCE LOCALLY HEAVY RAIN. MOST OF THE THUNDERSTORMS
SHOULD BE MOVING OUT OF THE AREA BY 8PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT WEATHER IS FORECAST WEDNESDAY THROUGH MONDAY. HEAT INDEX
VALUES OF 95 TO 105 ARE FORECAST FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF FAR EASTERN NEBRASKA
AND WESTERN IOWA TODAY.

ZAPOTOCNY

In the hours before

Special weather statement, Jun 14, 3:43 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 AM CDT TUE JUN 14 2016

NEZ012-017-018-031>033-042-043-140930-
COLFAX NE-CEDAR NE-PLATTE NE-PIERCE NE-STANTON NE-MADISON NE-
CUMING NE-WAYNE NE-
343 AM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR STANTON...SOUTHERN CEDAR...
WESTERN CUMING...NORTHWESTERN COLFAX...EASTERN MADISON...NORTHEASTERN
PLATTE...WESTERN WAYNE AND SOUTHEASTERN PIERCE COUNTIES UNTIL 430 AM
CDT...

AT 343 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HADAR TO 5 MILES SOUTH
OF LEIGH...AND MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...STANTON...CLARKSON...HOWELLS...WINSIDE...LEIGH...PILGER...
HADAR...HOSKINS...CARROLL...CRESTON...
THE HIGHWAY 15 AND 32 JUNCTION...8 MILES SOUTH OF STANTON...
10 MILES WEST OF WEST POINT...
8 MILES SOUTH OF WAYNE AND MAPLE CREEK RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 70 AND 101.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 146 AND 169.

LAT...LON 4239 9718 4179 9680 4159 9731 4174 9739
      4174 9738 4175 9739 4212 9759
TIME...MOT...LOC 0843Z 237DEG 23KT 4209 9748 4162 9725

MILLER
Special weather statement, Jun 14, 4:23 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
423 AM CDT TUE JUN 14 2016

NEZ015-018-032-033-043-044-050-051-141015-
DODGE NE-COLFAX NE-BUTLER NE-STANTON NE-THURSTON NE-SAUNDERS NE-
CUMING NE-WAYNE NE-
423 AM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...DODGE...
CUMING...NORTHWESTERN THURSTON...COLFAX...NORTHWESTERN SAUNDERS...
NORTHEASTERN BUTLER AND EASTERN WAYNE COUNTIES UNTIL 515 AM CDT...

AT 422 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
WINSIDE TO 5 MILES EAST OF BELLWOOD...AND MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCHUYLER...WAYNE...WEST POINT...DAVID CITY...STANTON...WAKEFIELD...
NORTH BEND...WISNER...PENDER...SCRIBNER...EMERSON...BEEMER...
CLARKSON...DODGE...CEDAR BLUFFS...HOWELLS...WINSIDE...PILGER...
SNYDER AND CARROLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4227 9702 4226 9674 4228 9673 4228 9661
      4140 9660 4124 9722 4227 9720 4233 9702
TIME...MOT...LOC 0922Z 236DEG 23KT 4222 9712 4133 9714

MILLER
Special weather statement, Jun 14, 7:21 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
721 AM CDT TUE JUN 14 2016

NEZ033-034-044-045-051-052-066-067-141300-
DODGE NE-DOUGLAS NE-CASS NE-LANCASTER NE-WASHINGTON NE-SAUNDERS NE-
BURT NE-CUMING NE-
721 AM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN
DOUGLAS...DODGE...WESTERN WASHINGTON...NORTHERN LANCASTER...
SOUTHEASTERN CUMING...SAUNDERS AND BURT COUNTIES UNTIL 800 AM CDT...

AT 720 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF WEST
POINT TO 4 MILES SOUTH OF WESTON...AND MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
OUTFLOW ALSO EXTENDS FARTHER SOUTH INTO THE ASHLAND...LINCOLN AND
WAVERLY AREAS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...FREMONT...WAHOO...WEST POINT...WAVERLY...ASHLAND...
VALLEY...TEKAMAH...ARLINGTON...YUTAN...SCRIBNER...LYONS...HOOPER...
CEDAR BLUFFS...MEAD...GREENWOOD...NICKERSON...INGLEWOOD...
WESTON AND UEHLING.

LAT...LON 4196 9616 4079 9644 4074 9684 4195 9670
TIME...MOT...LOC 1220Z 243DEG 13KT 4181 9665 4113 9676

MILLER
Special weather statement, Jun 14, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
737 AM CDT TUE JUN 14 2016

NEZ044-045-051-052-141315-
DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-
737 AM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
SOUTHEASTERN DODGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN
SAUNDERS COUNTIES UNTIL 815 AM CDT...

AT 736 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CEDAR BLUFFS...OR 33 MILES WEST OF OMAHA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREMONT...VALLEY...ARLINGTON...CEDAR BLUFFS...NICKERSON...
INGLEWOOD...LESHARA...FREMONT LAKES STATE RECREATION AREA...
CAMP CEDARS AND CAMP EAGLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 432.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 108 AND 123.

LAT...LON 4131 9669 4148 9674 4162 9636 4132 9630
TIME...MOT...LOC 1236Z 258DEG 16KT 4142 9663

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:43 AM CDTSpecial Weather StatementOAXStanton, Wayne47 min
Jun 14, 4:23 AM CDTSpecial Weather StatementOAXColfax, Cuming, Dodge, Stanton, Wayne52 min
Jun 14, 7:21 AM CDTSpecial Weather StatementOAXBurt, Dodge, Lancaster, Saunders39 min
Jun 14, 11:17 AM CDTSpecial Weather StatementOAXMadison28 min
Jun 14, 11:18 AM CDTSpecial Weather StatementOAXWayne27 min
Jun 14, 11:44 AM CDTSpecial Weather StatementOAXWayne31 min
Jun 14, 2:40 PM CDTSpecial Weather StatementOAXMonona20 min
Jun 14, 3:02 PM CDTSpecial Weather StatementOAXMonona13 min
Jun 14, 3:04 PM CDTSpecial Weather StatementOAXPottawattamie26 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.